Alert archive / Missouri / Special Weather Statements in 2018
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Aug 7, 2018, 12:09 PM CDT for Dent County, Missouri. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 12:09 PM CDT (17:09 UTC)
- Expired
- Aug 7, 2018, 12:30 PM CDT
- In force
- 21 min
- Issued by
- NWS Springfield, MO
County Dent County, MO
The radar
The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.2 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 738 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
215
WWUS83 KSGF 071709
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
1209 PM CDT TUE AUG 7 2018
MOZ083-098-071730-
Dent MO-Shannon MO-
1209 PM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SHANNON AND
SOUTHEASTERN DENT COUNTIES UNTIL 1230 PM CDT...
At 1209 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bunker, or 19 miles southeast of Salem, moving east at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Bunker...
LAT...LON 3734 9139 3751 9139 3751 9131 3750 9122
3747 9121 3742 9121 3741 9119 3736 9118
TIME...MOT...LOC 1709Z 256DEG 20KT 3745 9127
$$
RaberdingWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:39 AM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, Aug 7, 6:39 AM CDT, 5 hours 30 minutes before
Area Forecast Discussion National Weather Service Springfield MO 639 AM CDT Tue Aug 7 2018 ...12Z AVIATION UPDATE... .SHORT TERM...(Today and tonight) Issued at 209 AM CDT Tue Aug 7 2018 At this time...a surface front extends across northern Missouri with nearly zonal upper level flow across the northern states and the summertime flat ridge extending across the south with high pressure centered over the desert southwest. Convection has been firing along the front ahead of several short waves advancing through the upper level flow. The surface front should advance slowly southward during the day on Tuesday making its way into southern Missouri by this time on Wednesday. Meanwhile...several waves will continue to advance through the upper level flow today and tonight bringing several rounds of showers and thunderstorms throughout the day. Given the increase in cloud cover and convective activity...temperatures will be cooler than on Monday. .LONG TERM...(Wednesday through Monday) Issued at 209 AM CDT Tue Aug 7 2018 High pressure over the desert southwest will begin to amplify during the middle to latter portions of the week...with the ridge getting tilted eastward as a strong trough moves into the Pacific Northwest late Friday into Saturday. At the surface...the front...now over northern Missouri will move into and then stall over Arkansas. For the forecast area...much needed rain is in the forecast through Thursday night into Friday. Rainfall amounts overall look to be generally less than an inch...but some areas could locally see more if storms stall or train over a given area. Rain chances decrease over the weekend. With the surface front just to our south...convection will be more widely scattered and diurnally driven. The next chances for organized rain will occur beginning on Monday as the aforementioned trough moving into the Pacific Northwest moves up and over the western ridge and dives southward into the Great Lakes Region. Overall...temperatures will be close to seasonal normals with daily highs in the upper 80s to lower 90s and overnight lows in the mid to upper 60s. Heat index values should generally be in the low to mid 90s. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 635 AM CDT Tue Aug 7 2018 Scattered showers and thunderstorms will approach the terminals by mid to late morning. A wind shift to the northwest will be possible out ahead of the rain this morning. Additional showers and storms are possible this evening and overnight however have gone with prob 30 groups for now due to uncertainty in coverage. Winds will be predominantly out of the south with higher gusts possible within thunderstorms. VFR conditions are expected outside of thunderstorms. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Gaede LONG TERM...Gaede AVIATION...Burchfield
Hazardous weather outlook, Aug 7, 4:28 AM CDT, 7 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 428 AM CDT Tue Aug 7 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080930- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 428 AM CDT Tue Aug 7 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. Limited excessive heat risk. DISCUSSION... A cold front will move through the area today and be situated across southern Missouri by Wednesday morning. Thunderstorms will occur along and ahead of the front from this morning through the overnight hours. A few of the stronger storms could produce hail up to one-inch in diameter and damaging straight line winds up to 60 mph during the afternoon and evening hours. Some of the heavier rain storms...especially those which are slow moving or continue to regenerate and move over the same area...may also produce localized flooding. Heat index values along the Missouri-Arkansas border will reach the mid to upper 90s this afternoon into early this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will be possible from Wednesday into Thursday and again by Monday. However...severe weather is not expected at this time. Heat index values in the mid to upper 90s will occur over mainly western Missouri during the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Gaede
In the hours before
Special weather statement, Aug 7, 11:31 AM CDT, 38 minutes before
Special Weather Statement National Weather Service Springfield MO 1131 AM CDT TUE AUG 7 2018 MOZ091-092-071715- Wright MO-Webster MO- 1131 AM CDT TUE AUG 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WEBSTER AND SOUTHWESTERN WRIGHT COUNTIES UNTIL 1215 PM CDT... At 1131 AM CDT, Doppler radar was tracking a strong thunderstorm over Seymour, or 14 miles north of Ava, moving east at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Seymour... Mansfield... Hartville... Diggins... Odin... LAT...LON 3707 9287 3722 9286 3732 9253 3706 9244 TIME...MOT...LOC 1631Z 256DEG 20KT 3715 9275 Raberding
Special weather statement, Aug 7, 11:37 AM CDT, 32 minutes before
Special Weather Statement National Weather Service Springfield MO 1137 AM CDT TUE AUG 7 2018 MOZ096-071730- Douglas MO- 1137 AM CDT TUE AUG 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DOUGLAS COUNTY UNTIL 1230 PM CDT... At 1137 AM CDT, Doppler radar was tracking a strong thunderstorm near Ava, moving east at 30 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Ava... Goodhope... Rome... Dogwood... Squires... Brushyknob... LAT...LON 3681 9286 3707 9284 3706 9238 3680 9236 TIME...MOT...LOC 1637Z 262DEG 25KT 3690 9275 Raberding
Local storm report, Aug 7, 11:47 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1147 AM CDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND GST SEYMOUR 37.15N 92.77W
08/07/2018 E60 MPH WEBSTER MO PUBLIC
REPORT OF A FEW 1 INCH LIMBS AND SHINGLES
BLOWN OFF A GAS STATION.
&&
KPSpecial weather statement, Aug 7, 11:55 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Springfield MO
1155 AM CDT TUE AUG 7 2018
MOZ105-071745-
Ozark MO-
1155 AM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OZARK COUNTY UNTIL 1245
PM CDT...
At 1155 AM CDT, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Gainesville, or 17 miles south of Ava, moving east
at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Wasola... Thornfield...
Brixey... Sycamore...
Noble... Willhoit...
Dora... Rockbridge...
Long Run... Zanoni...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely. Listen for possible warnings
and be prepared to take appropriate action should severe weather
threaten.
&&
LAT...LON 3680 9276 3680 9224 3679 9212 3663 9212
3661 9277
TIME...MOT...LOC 1655Z 255DEG 27KT 3670 9264
RaberdingSpecial weather statement, Aug 7, 12:09 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
1209 PM CDT TUE AUG 7 2018
MOZ083-098-071730-
Dent MO-Shannon MO-
1209 PM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SHANNON AND
SOUTHEASTERN DENT COUNTIES UNTIL 1230 PM CDT...
At 1209 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bunker, or 19 miles southeast of Salem, moving east at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Bunker...
LAT...LON 3734 9139 3751 9139 3751 9131 3750 9122
3747 9121 3742 9121 3741 9119 3736 9118
TIME...MOT...LOC 1709Z 256DEG 20KT 3745 9127
RaberdingThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:11 PM CDT | Areal Flood Advisory | SGF | Hickory, St. Clair | 6 hr |
| Aug 7, 11:31 AM CDT | Special Weather Statement | SGF | Wright | 44 min |
| Aug 7, 11:37 AM CDT | Special Weather Statement | SGF | Douglas | 53 min |
| Aug 7, 11:41 AM CDT | Severe Thunderstorm Warning | SGF | Wright | 49 min |
| Aug 7, 11:55 AM CDT | Special Weather Statement | SGF | Ozark | 50 min |
| Aug 7, 12:03 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 42 min |
| Aug 7, 12:22 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 53 min |
| Aug 7, 12:50 PM CDT | Special Weather Statement | SGF | Howell | 40 min |
| Aug 7, 1:15 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon | 45 min |
| Aug 7, 1:55 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon | 35 min |
Nearby
Special Weather Statements in Missouri, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.